Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

On euthyrox for hashimoto's. Started experiencing hair loss. Suggest some proper treatment

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 393 Questions

I was recently diagnosed with Hashimoto's and prescribed T4 hormone named euthyrox. I started taking it about 2.5 weeks ago and noticed an improvement in energy etc. I tried to add nutrients adiing in conversion of T4 to T3 - like selenium supplement and ashwaganda/ However one of the XXXXXXX effeects I started experiencing is hair loss, my hair started falling more quickly. I was wondering what would be a safer alternative to treat hashimotos without having to experience hair loss. I understand that part of the long term treatment is the check of immune system to identify real reasons of incorrect immune response. However at this point in order to function well as a short term solution I need to be on thyroid hormone. I read that armour desiccated hormone is better as it combines T4 and T3 perhaps it will not have a side effect of impacting on my hair? How can I counteract hair loss problem but continuing my treatment? thank you
Posted Sat, 17 Nov 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 47 minutes later
If your diagnosis is correct then you only need Levothyroxine for the hashimoto's. There is no evidence to my knowledge proving the role of supplements or that armor is better. The brand name euthyrox you are referring to is probably l-thyroxine which is the same as Levothyroxine and that is sufficient as the sole treatment for hashimoto's. The hair loss is not from hashimoto's nor from euthyrox. There is no need to modify your immune response to manage hashimoto's. Replacement treatment with Levothyroxine is enough. For more information read WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor